Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2015, 6:02 PM MST for Apache County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 6:02 PM MST (01:02 UTC)
- Expired
- Jul 1, 2015, 6:30 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1749 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 12.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:48 PM MST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 1, 3:48 PM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 348 PM MST WED JUL 1 2015 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN IN PLACE ACROSS NORTHERN ARIZONA INTO NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A DELAYED START TO CONVECTION TODAY, BUT ONCE THE CAP WAS BROKEN, SEVERAL VERY POWERFUL STORMS DEVELOPED. GOLF BALL SIZED HAIL WAS REPORTED IN ASSOCIATION WITH A THUNDERSTORM NEAR PARKS, AND QUARTER SIZED HAIL WAS OBSERVED IN BELLEMONT AND FORT VALLEY. SO FAR TODAY, THE MAJORITY OF SHOWERS AND THUNDERSTORMS HAVE OCCURRED OVER HIGHER TERRAIN FROM THE MOGOLLON RIM NORTHWARD, WHICH MAKES SENSE GIVEN THE CONVECTIVE ACTIVITY THAT OCCURRED SOUTH OF THE RIM LAST NIGHT. CURRENT RADAR AND SATELLITE TRENDS INDICATE SHOWER AND THUNDERSTORM ACTIVITY WILL RELOCATE INTO THE LITTLE COLORADO RIVER VALLEY AND POSSIBLY YAVAPAI AND NORTHERN GILA LATER THIS AFTERNOON AND EVENING. THURSDAY THROUGH SATURDAY...WIND SHEAR DECREASES AS THE MID AND UPPER LEVEL HIGH SHIFTS TOWARD THE STATE. MOISTURE PROFILES ARE FORECAST TO DECREASE ONLY SLIGHTLY, SO EXPECT SCATTERED AFTERNOON/EVENING STORMS OVER THE HIGHER TERRAIN. THE STRONGER E/NE STEERING FLOWS OF THE PAST COUPLE DAYS WILL DECREASE, SO STORMS WILL BE LESS LIKELY TO ROLL OFF THE HIGHER TERRAIN INTO THE LOWER VALLEYS AND POPS IN THESE AREAS ARE LOWER. BY SUNDAY AND INTO EARLY NEXT WEEK, THE MID LEVEL HIGH IS FORECAST TO RE-POSITION SOUTH AND EAST OF OUR AREA RESULTING IN A FEW DAYS OF A MORE SOUTHERLY FLOW. STORM CHANCES WILL CONTINUE MAINLY OVER AND NORTH OF THE MOGOLLON RIM AND WHITE MTNS. THIS STEERING FLOW IS NOT AS FAVORABLE FOR STORMS SOUTH OF THE RIM. TEMPERATURES SHOULD BE NEAR TO A FEW DEGREES ABOVE SEASONAL AVERAGES. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE THIS EVENING...GENERALLY MOVING TO THE WEST. THE LARGEST THREATS TO AVIATION WILL BE THE POTENTIAL FOR LARGE HAIL AND STRONG WINDS TO 50 KTS. THE AREA MOST LIKELY FOR STRONG/SEVERE STORMS WILL BE FROM THE GRAND CANYON ALONG THE MOGOLLON RIM/WHITE MTNS SOUTH INTO GILA AND YAVAPAI COUNTIES. STORM COVERAGE SHOULD BEGIN TO DECREASE AFT 06Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE REGION WILL KEEP A MOIST AND UNSTABLE AIR MASS ACROSS NORTHERN ARIZONA FOR THE NEXT SEVERAL DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON. SOME STORMS THIS EVENING MAY BECOME STRONG TO SEVERE. FRIDAY THROUGH SUNDAY...A TYPICAL MONSOON WEATHER PATTERN WILL CONTINUE WITH DAILY CHANCES SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL REMAIN CLOSE TO NORMAL. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...RR AVIATION...MCS FIRE WEATHER...MCS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 5:23 AM MST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 523 AM MST WED JUL 1 2015 AZZ004>018-037>040-020330- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 523 AM MST WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST INTO THE VALLEYS. A FEW STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTH ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE...WITH WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 1, 2:29 PM MST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
229 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PARKS 35.26N 111.95W
07/01/2015 M1.75 INCH COCONINO AZ TRAINED SPOTTER
MEASURED GOLF BALL SIZED HAIL. STONES WERE FAIRLY FLAT.
&&
EVENT NUMBER FGZ1500069
TRCLocal storm report, Jul 1, 2:41 PM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL FORT VALLEY 35.27N 111.73W
07/01/2015 M1.00 INCH COCONINO AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1500070
TRCLocal storm report, Jul 1, 3:01 PM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
301 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL BELLEMONT 35.23N 111.82W
07/01/2015 M1.00 INCH COCONINO AZ NWS OFFICE
A LOT OF PEA TO DIME SIZED HAIL WITH A FEW PIECES TO
QUARTER SIZE.
&&
EVENT NUMBER FGZ1500071
CLMLocal storm report, Jul 1, 4:15 PM MST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG 14 SE BAGDAD 34.43N 113.00W
06/30/2015 YAVAPAI AZ DEPT OF HIGHWAYS
TREES DOWN ALONG SR-96 AT MM 18. REPORTED BY AZDOT.
TIME ESTIMATED.
&&
EVENT NUMBER FGZ1500072
TRCLocal storm report, Jul 1, 4:33 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL PARKS 35.26N 111.95W
07/01/2015 M1.75 INCH COCONINO AZ TRAINED SPOTTER
MEASURED GOLF BALL SIZED HAIL.
&&
EVENT NUMBER FGZ1500069
TRCLocal storm report, Jul 1, 4:51 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
451 PM MST WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM HAIL 15 W WINDOW ROCK 35.67N 109.33W
07/01/2015 E1.50 INCH APACHE AZ PUBLIC
PUBLIC POSTED PICTURE ON FACEBOOK
&&
EVENT NUMBER FGZ1500073
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:13 PM MST | Areal Flood Advisory | FGZ | Apache, Coconino, Navajo | 3 hr |
| Jul 1, 5:43 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 32 min |
| Jul 1, 7:11 PM MST | Severe Thunderstorm Warning | FGZ | Apache, Navajo | 34 min |
| Jul 1, 9:05 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 1, 10:15 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 15 min |
| Jul 1, 11:49 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 116 min |
| Jul 2, 12:26 AM MST | Special Weather Statement | FGZ | 34 min | |
| Jul 2, 4:40 PM MST | Special Weather Statement | FGZ | Coconino | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.